Alert archive / Massachusetts / Gale Watches in 2018

Gale Watch 13, NWS Boston/Norton, MA

February 24, 2018

NWS Boston/Norton, MA issued this gale watch at Feb 24, 2018, 3:19 AM EST. It took effect at Feb 25, 2018, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 3:19 AM EST (08:19 UTC)
In effect from
Feb 25, 2018, 6:00 AM EST
Expired
Feb 24, 2018, 3:09 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

795 
WHUS71 KBOX 240819
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
319 AM EST Sat Feb 24 2018

ANZ232>234-241630-
/O.NEW.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
319 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 3 AM to 4 PM EST Sunday.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-241630-
/O.NEW.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/
Cape Cod Bay-
319 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 3 AM to 7 PM EST Sunday.

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-251-241630-
/O.NEW.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
319 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY FROM 6 AM TO 7 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 6 AM to 7 PM EST Sunday.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt.
  Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ236-241630-
/O.NEW.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/
Narragansett Bay-
319 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 6 AM to 1 PM EST Sunday.

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt.
  Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-241630-
/O.NEW.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/
Boston Harbor-
319 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY FROM 6 AM TO 5 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 6 AM to 5 PM EST Sunday.

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 25 kt.
  Waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254>256-241630-
/O.NEW.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
319 AM EST Sat Feb 24 2018

...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON...

The National Weather Service in Taunton has issued a Gale Watch,
which is in effect from Sunday morning through Sunday afternoon.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt.
  Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ235-237-241630-
/O.NEW.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/
Rhode Island Sound-Block Island Sound-
319 AM EST Sat Feb 24 2018

...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON...

The National Weather Service in Taunton has issued a Gale Watch,
which is in effect from Sunday morning through Sunday afternoon.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt.
  Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
603 
WHUS71 KBOX 241500
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
1000 AM EST Sat Feb 24 2018

ANZ232>234-242300-
/O.CON.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1000 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-242300-
/O.CON.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/
Cape Cod Bay-
1000 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-251-242300-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1000 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ236-242300-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/
Narragansett Bay-
1000 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 
  kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-242300-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/
Boston Harbor-
1000 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 25 
  kt. Waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254>256-242300-
/O.CON.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1000 AM EST Sat Feb 24 2018

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ235-237-242300-
/O.CON.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/
Rhode Island Sound-Block Island Sound-
1000 AM EST Sat Feb 24 2018

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
447 
WHUS71 KBOX 242009
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
309 PM EST Sat Feb 24 2018

ANZ232>234-250415-
/O.UPG.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/
/O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
309 PM EST Sat Feb 24 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 10 AM to 4 PM EST Sunday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ231-250415-
/O.UPG.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/
/O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/
Cape Cod Bay-
309 PM EST Sat Feb 24 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 10 AM to 4 PM EST Sunday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-250415-
/O.UPG.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/
/O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
309 PM EST Sat Feb 24 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 10 AM to 4 PM EST Sunday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ254>256-250415-
/O.UPG.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/
/O.NEW.KBOX.GL.W.0020.180225T1200Z-180225T2100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
309 PM EST Sat Feb 24 2018

...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 7 AM to 4 PM EST Sunday. The
Gale Watch is no longer in effect.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ235-237-250415-
/O.UPG.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/
/O.NEW.KBOX.GL.W.0020.180225T1200Z-180225T1800Z/
Rhode Island Sound-Block Island Sound-
309 PM EST Sat Feb 24 2018

...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM EST SUNDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 7 AM to 1 PM EST Sunday. The
Gale Watch is no longer in effect.

* WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 35 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ251-250415-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/
Massachusetts Bay and Ipswich Bay-
309 PM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ236-250415-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/
Narragansett Bay-
309 PM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 
  kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-250415-
/O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/
Boston Harbor-
309 PM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST
SUNDAY...

* WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 
  kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 24, 12:53 AM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 24, 12:53 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1253 AM EST Sat Feb 24 2018

.SYNOPSIS...
A weak wave of low pressure moves offshore tonight followed by
drier air later tonight into Saturday. Another frontal system
will bring more rain and interior mixed precipitation Saturday
night and Sunday. A near-seasonable, quiet pattern for early
next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1250 AM update...
Low clouds persist across the region with areas of fog,
especially along the coast. Expect partial clearing to develop
early this morning, but stratus and patchy fog may linger along
the south coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Saturday...

Dry weather returns Saturday as a high pressure builds into the
region from the NW. Lingering fog is possible after 12z along
the southern coast, but should quickly burn off due to surface
heating. Clouds will continue clearing, with most of the
interior seeing periods of sun by midday. With NW flow, temps
will reach well into the 50s across the interior and coasts.
Cooler upper 40s over higher elevations NW MA.

Saturday night...Rain showers expected after midnight, with a
chance of higher elevation seeing freezing rain and sleet just
before sunrise.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...

* Widespread precip on Sunday with wintry mix in the interior
* Dry and above average for early next week
* Stormy pattern emerging for the beginning of March

Overview...

12z guidance is in general agreement with the extended forecast.
Just some minor differences related to thermals which provide
different outcomes in p-type for late Saturday night into Sunday.
Deamplifying trough across the CONUS as potent shortwave moves up
into the Great Lakes bringing occluded system and triple point low
into southern New England on Sunday. Afterwards high pressure and
strong ridge takes hold over the eastern CONUS by early next week.
The GEFS and EPS continue to show anomolous high pressure building
over Greenland which will influence a cut-off low to either
retrograde towards the Maritimes or remain across the North
Atlantic. This all due to the NAO turning negative by early March.
While the pattern begins to jam up, digging shortwave out of the
southern Plains on Thursday needs to be watch as it could be the
first of several waves impacting southern New England.

Details...

Late Saturday night into Sunday...Moderate confidence.

Potent wave will eject out of the desert Southwest producing a
surface low pressure system up into the northern Great Lakes.
Stalled front to the south will begin to lift northward as a warm
front. This will result into another overrunning precip set-up as
moisture from the south increases as warm front begins to lift
northward. Surface high pressure will be set-up north to northeast
of the region allowing for surface temps to fall. Triple point low
developing along the stalled front, will reinforce the cold air
especially in the 950-925mb layer leading to cooler temps at the
surface, esp across the high terrain.Models are always to quick at
warming temps above freezing, so trended towards cooler 2m temps and
wet-bulb effects.

P-type will once again be the issue as models are still struggling
with the warm layer. EC continues to remain on the cold side with
the 12z NAM as the warmest. GFS/CMC and now 18z NAM are in the
middle of the ground and thus trended towards the ensembles
guidance. As with the prev forecaster, kept a bit of snow/sleet at
the onset, as cold air looks to be deep enough north of the Pike and
esp Route 2. In fact with good omega in the snow growth region,
could see a few inches of snowfall. Once the mid-level warm front
pushes into the region, a transition to more freezing rain event
will occur leading to slick travel across the interior. Highest
confidence will be across the east slope of the Berkshires and the
Worcester Hills as the higher terrain locations will see the coolest
surface temps. This is due to warm layer remaining around 800mb.
Cannot rule out northern CT and the higher terrain of RI for some
wintry weather impacts, but confidence is higher across northern MA.
South of the Pike and especially across RI and SE MA conditions look
to warm for any wintry weather, but still will have to watch as a
change in just a few degrees will impact p-type.

This system continues to be quite robust resulting in more
widespread precip, esp as we continue to tap into that Gulf
moisture. PWAT values are around 2-3 STD above normal for this time
of year. When this system is all said and done, could see about an
inch across the south coast with a half of an inch near the MA/NH
border. Guidance from NERFC suggest that the rivers should remain
within their banks, but may need to watch some of the flashier
streams.

Lastly, with the surface warm front trying to push northward, may
have a large gradient in surface temperatures somewhere across
southern New England. While warm fronts tend to struggle to lift
northward this time of year something to watch as we could see low
50s across the south coast and mid 30s across the interior.

Sunday night into Wednesday...High confidence.

Surface cold front will push through the region resulting in a
drying trend for Sunday night. Strong high pressure over the Ohio
Valley will begin to strengthen Monday into Tuesday as anomolous ridge
sets-up over the Mississippi Valley. This high appears to stay in
place into middle of next week before a quick moving wave from the
southwest gets kick into the flow. Thanks to ridging and surface
high, dry weather will prevail as temperatures turn slightly above
average.

Thursday and beyond...Low confidence.

To many pieces to the puzzle to have confidence in the forecast for
the end of the week. Approaching shortwave from the southern Plains
will spawn a surface low, just uncertain on its direction and
location as it will depend on large scale features downstream.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...Moderate confidence.

Through 12z...MVFR/IFR conditions will gradually improve to VFR
from north to south through 12z, but IFR persisting over the
islands.

Today...Stratus and patchy fog may linger for a few hours past
12z along immediate south coast and especially the Islands.
Otherwise VFR. A brief period of showers may move across
portions of N CT and RI and SE MA late in the day and early
evening.

Tonight...VFR in the evening, lowering to MVFR from west to east
late. Rain, sleet and freezing rain developing from SW to NE
well after midnight with snow/sleet across northern MA. Mainly
rain mixed with sleet coastal plain.

Sunday...Widespread IFR/LIFR developing. Rain, mixed with sleet
at times in the morning in the coastal plain. Snow, sleet and
freezing rain changing to rain interior.

KBOS Terminal...High confidence in trends. Conditions improving
to VFR early this morning, but exact timing may be off a few
hours.

KBDL Terminal...High confidence in trends. Conditions improving
to VFR early this morning, but exact timing may be off a few
hours.

Outlook /Sunday Night through Wednesday/...Moderate confidence.

Sunday Night: Mainly VFR, with local IFR possible. Slight
chance RA.

Monday through Wednesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

Tonight...Winds shifting to west with gusts up to 20 kt. Areas
of fog will limit vsbys over south coastal waters.

Saturday...Diminishing westerly winds becoming northerly in the
evening. SCA might be needed for the southern waters early
Saturday where seas reach 5 feet.

Outlook /Sunday Night through Wednesday/...

Sunday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas. Rain.

Sunday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain.

Monday: Winds less than 25 kt. Seas up to 5 ft.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.

Tuesday Night through Wednesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/Dunten/Correia
NEAR TERM...KJC
SHORT TERM...Nocera/Correia
LONG TERM...Dunten
AVIATION...KJC/Dunten
MARINE...Dunten
Hazardous weather outlook, Feb 23, 3:59 PM EST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
359 PM EST Fri Feb 23 2018

MAZ002>004-008-009-242100-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-
359 PM EST Fri Feb 23 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Massachusetts and
western Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday night into Sunday...

Especially across northern and western Massachusetts high terrain,
there is the threat of snow, sleet and freezing rain along with ice
accretion on the order of one to two tenths that would require winter
weather advisories.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ002>004-MAZ005-006-010>012-026-242100-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
359 PM EST Fri Feb 23 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday night into Sunday...

Especially across northern and western Massachusetts high terrain,
there is the threat of freezing rain along with ice accretion on the
order of one to two tenths that would require winter weather
advisories.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-013>024-RIZ001>008-242100-
Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
359 PM EST Fri Feb 23 2018

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-242100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
359 PM EST Fri Feb 23 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Sunday...There is a low risk of easterly gales.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:19 AM ESTSmall Craft AdvisoryBOX66 hr
Feb 24, 3:59 AM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester36 hr
Feb 24, 3:09 PM ESTGale WarningBOX27 hr

Nearby

Gale Watches in Massachusetts, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.